Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 232, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 19, 2018, 11:58 PM CDT for 7 counties in Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 20, 2018, 12:32 AM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 61 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 10:07 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.9
The text
As transmitted.
104
WUUS53 KDDC 200458
SVRDDC
KSC007-025-033-047-097-151-185-200600-
/O.NEW.KDDC.SV.W.0232.180620T0458Z-180620T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1158 PM CDT TUE JUN 19 2018
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Kiowa County in south central Kansas...
Barber County in south central Kansas...
Comanche County in south central Kansas...
Stafford County in south central Kansas...
Southeastern Edwards County in south central Kansas...
Pratt County in south central Kansas...
Clark County in southwestern Kansas...
* Until 100 AM CDT.
* At 1158 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Raymond to 3 miles west of
Croft to 4 miles north of Sitka to 7 miles southeast of Englewood,
moving south at 40 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Pratt, Medicine Lodge, St. John, Stafford, Ashland, Coldwater,
Greensburg, Haviland, Macksville, Protection, Mullinville, Iuka,
Preston, Hudson, Sawyer, Cullison, Isabel, Belpre, Coats and
Englewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3723 10009 3747 9969 3747 9956 3758 9956
3782 9927 3800 9911 3800 9891 3826 9889
3826 9847 3740 9846 3700 9880 3700 10009
TIME...MOT...LOC 0458Z 343DEG 36KT 3820 9852 3752 9906 3724 9966 3696
9990
HAIL...2.00IN
WIND...60MPH
$$
UMSCHEID2 follow-up statements
772
WWUS53 KDDC 200518
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1218 AM CDT WED JUN 20 2018
KSC007-025-033-047-097-151-185-200600-
/O.CON.KDDC.SV.W.0232.000000T0000Z-180620T0600Z/
Kiowa KS-Barber KS-Comanche KS-Stafford KS-Edwards KS-Pratt KS-
Clark KS-
1218 AM CDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR KIOWA...BARBER...COMANCHE...STAFFORD...SOUTHEASTERN EDWARDS...
PRATT AND SOUTHEASTERN CLARK COUNTIES...
At 1218 AM CDT, the leading edge of severe thunderstorm high winds
were located along a line extending from 5 miles north of Zenith to
4 miles southwest of Sun City to 8 miles southeast of Sitka to 5
miles east of Rosston, moving south at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pratt, Medicine Lodge, St. John, Stafford, Ashland, Coldwater,
Greensburg, Haviland, Protection, Iuka, Preston, Hudson, Sawyer,
Cullison, Isabel, Coats, Sitka, Lake City, Wilmore and Sun City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9992 3742 9955 3791 9895 3826 9868
3826 9847 3740 9846 3700 9880
TIME...MOT...LOC 0518Z 343DEG 36KT 3803 9846 3735 9899 3707 9959 3679
9983
HAIL...<.75IN
WIND...60MPH
$$
UMSCHEID411
WWUS53 KDDC 200532
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1232 AM CDT WED JUN 20 2018
KSC007-025-033-047-097-151-185-200542-
/O.CAN.KDDC.SV.W.0232.000000T0000Z-180620T0600Z/
Kiowa KS-Barber KS-Comanche KS-Stafford KS-Edwards KS-Pratt KS-
Clark KS-
1232 AM CDT WED JUN 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR KIOWA...BARBER...COMANCHE...
STAFFORD...SOUTHEASTERN EDWARDS...PRATT AND SOUTHEASTERN CLARK
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central and southwestern Kansas.
LAT...LON 3700 9992 3742 9955 3791 9895 3826 9868
3826 9847 3740 9846 3700 9880
TIME...MOT...LOC 0532Z 343DEG 36KT 3790 9841 3722 9894 3694 9954 3666
9978
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:39 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 19, 11:39 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1139 PM CDT Tue Jun 19 2018 ...Updated aviation section... .SHORT TERM...(This afternoon through Wednesday) Issued at 1154 AM CDT Tue Jun 19 2018 Potential for severe weather, MCS, and heavy rain setting up from this evening through the overnight. An upper level low in Montana will kick out a shortwave which will move from central Colorado into western Kansas through tonight. This wave will combine with a stationary to an eventual cold front across west central Kansas to produce several areas of rain. The highest confidence of the heaviest rain of possibly 2-3 inches will be along and just south of the I-70 corridor. Models are hinting at a couple rounds of initiation with the first being during the afternoon and then another round of storms coming in from northeast Colorado in association with the main shortwave and cold front. Severe threat initially this afternoon will be a short time frame of supercells primarily along the Colorado border where we could see large hail and an isolated tornado threat. As the event evolves it will quickly become a wind threat as the storms will quickly develop into a line and move across the area. Wednesday as the upper low progresses into Nebraska and the shortwave move into central Kansas the rain should gradually end from west to east through the morning into the afternoon. With the clouds hanging around and cold air advection high temperatures will be in the lower to mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 104 PM CDT Tue Jun 19 2018 The upper level low slowly moves eastward into Iowa Wednesday evening into Thursday morning and will bring in a second cold front across the region. This will lead to cooler temperatures through the day Thursday into Friday morning. The storm system should exit the area by Friday bringing the return of southeast winds and moisture. Both GFS and Euro hint at convection trying to develop along a warm front as a shortwave moves out of Colorado by the late afternoon. The weekend has another upper level low developing in the Pacific northwest and moving towards the Rockies with a good baroclinic zone developing roughly along the I-70 corridor. With upslope flow and moisture in place the possibility of another heavy rain event and MCS could be in place. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1136 PM CDT Tue Jun 19 2018 Scattered showers and thunderstorms will affect the TAF sites over the next couple of hours bringing MVFR to IFR conditions. Winds will also be gusty from a northerly direction overnight decreasing in speed after sunrise. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 84 61 81 / 90 50 10 0 GCK 60 84 59 82 / 90 30 10 0 EHA 62 84 60 86 / 80 20 10 0 LBL 65 84 61 86 / 80 30 10 0 HYS 65 82 60 77 / 90 20 10 10 P28 69 82 64 85 / 70 60 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Wednesday for KSZ030-031- 043>045. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Hovorka_42
Hazardous weather outlook, Jun 19, 3:36 AM CDT, 20 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 336 AM CDT Tue Jun 19 2018 KSZ030-031-043>046-061>066-074>081-084>090-200845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 336 AM CDT Tue Jun 19 2018 /236 AM MDT Tue Jun 19 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms are expected late this afternoon into the overnight period, first across west central Kansas spreading southeast as the night progresses. The strongest storms will be capable of producing hail around 2 inches and winds over 70 mph. An isolated tornado can not be ruled out across west central Kansas late this afternoon. A flash flood watch will be in effect along the I-70 corridor late this afternoon into the overnight period. See the latest flood product for more information. Day 1 Hazards ------------- * Lightning: Significant risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible across south central Kansas Wednesday morning. These storms are not expected to be severe at this time. A chance of thunderstorms will be possible Friday night and again Sunday. It is too early to tell if any of these storms will become severe. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed first across west central Kansas late this afternoon spreading southeast this evening into tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 19, 10:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1053 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 2 NNW ULYSSES 37.61N 101.37W
06/19/2018 E60 MPH GRANT KS ASOS
ULYSSES ASOS.
&&
LCRLocal storm report, Jun 19, 10:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1055 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND GST 3 E DODGE CITY 37.76N 99.97W
06/19/2018 M59 MPH FORD KS ASOS
&&
MRLocal storm report, Jun 19, 11:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1104 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG CIMARRON 37.81N 100.35W
06/19/2018 GRAY KS EMERGENCY MNGR
THUNDERSTORM WIND GUST CAUSED POWER TO GO
OUT IN PARTS OF CIMARRON. TIME MATCHED TO
RADAR OUTFLOW.
&&
LCRLocal storm report, Jun 19, 11:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1115 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST 3 W LARNED 38.19N 99.16W
06/19/2018 M65 MPH PAWNEE KS EMERGENCY MNGR
&&
LCRLocal storm report, Jun 19, 11:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1126 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM TSTM WND GST 2 W LIBERAL 37.04N 100.96W
06/19/2018 M74 MPH SEWARD KS AWOS
&&
MRLocal storm report, Jun 19, 11:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1139 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST MINNEOLA 37.44N 100.01W
06/19/2018 E70 MPH CLARK KS LAW ENFORCEMENT
&&
MRThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 56 min |
| Jun 19, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 53 min |
| Jun 19, 7:41 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 17 min |
| Jun 19, 7:54 PM CDT | Flash Flood Warning | DDC | Morton | 3 hr |
| Jun 19, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 49 min |
| Jun 19, 8:01 PM CDT | Special Weather Statement | DDC | Ellis, Rush | 59 min |
| Jun 19, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 53 min |
| Jun 19, 8:10 PM CDT | Special Weather Statement | DDC | Finney, Hamilton, Kearny | 65 min |
| Jun 19, 8:20 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny | 55 min |
| Jun 19, 8:36 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hamilton, Kearny, Lane, Scott | 54 min |
| Jun 19, 8:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 41 min |
| Jun 19, 9:17 PM CDT | Special Weather Statement | DDC | Seward | 43 min |
| Jun 19, 9:22 PM CDT | Special Weather Statement | DDC | Meade | 38 min |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman, Lane and 2 more | 65 min |
| Jun 19, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 62 min |
| Jun 19, 9:37 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 53 min |
| Jun 19, 10:03 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more | 57 min |
| Jun 19, 10:05 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Morton, Seward, Stevens | 55 min |
| Jun 19, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 48 min |
| Jun 19, 10:29 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 46 min |
| Jun 19, 10:31 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman, Ness | 14 min |
| Jun 19, 10:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more | 67 min |
| Jun 19, 10:55 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Pawnee, Rush | 35 min |
| Jun 19, 11:00 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Gray, Haskell, Meade, Morton, Seward and 2 more | 60 min |
| Jun 19, 11:50 PM CDT | Areal Flood Warning | DDC | Trego | 9 hr |
| Jun 19, 11:54 PM CDT | Areal Flood Warning | DDC | Morton, Stevens | 9 hr |
| Jun 19, 11:58 PM CDT | River Flood Warning | DDC | Trego | 20 hr |
| Jun 20, 12:06 AM CDT | Flash Flood Warning | DDC | Ellis | 91 min |
| Jun 20, 12:38 AM CDT | Special Weather Statement | DDC | Morton, Stanton | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.